MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203704
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the healicoil anchor broke while the surgeon was screwing it in.The pieces were removed with help of a tweezer and grasper.The procedure was successfully completed with a non-significant surgical delay using a back-up device in the originally drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17022137
Report Number1219602-2023-00815
Device Sequence Number7031487
Product Code MAI
UDI-Device Identifier00885554030310
UDI-Public00885554030310
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/14/2025
Device Model Number72203704
Device Catalogue Number72203704
Device Lot Number2085262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown